
On this page
Telehealth care is available in Arizona, Florida, Illinois, Indiana, Kentucky, Michigan, Nevada, and New York. You must be in your selected state during the visit.
Short answer: it can. And if you are in week two feeling like you need a nap by 11am, you probably already know that.
The longer answer is more useful.
What Semaglutide Is Actually Doing to Your Energy
When you take semaglutide, your appetite drops. Sometimes dramatically, sometimes gradually, but it drops. That is the whole point. The problem is your body still needs fuel to function, and if you are eating much less because nothing sounds appealing and your stomach empties slowly and nausea hits when you push it, your energy is going to reflect that. It has to.
Fatigue is a recognized possible side effect. Reduced food intake, dehydration and other conditions may also contribute, so persistent or marked fatigue should be reviewed rather than assumed to have one cause.
The Dose Increase Pattern
Fatigue strikes most powerfully at two moments: the first few weeks of starting; and the first week or two after each dose goes up. Your body acclimatizes, then the floor shifts again. Each increase is a mini reset.
The timing and severity of fatigue vary. Contact your prescriber if it persists, worsens or interferes with daily activities; do not wait for a fixed adjustment period.
If this is something that you are past the point of, and still struggling through every day, dont brush it off as normal, or something to just get through by yourself.
What to Actually Do About It
A few things genuinely move the needle:
- Eat protein even when you are not hungry. Appetite suppression is doing its job, but your muscles and your energy levels still need something to work with. This is not optional.
- Maintain appropriate fluid intake, following any fluid restrictions or other advice from your care team.
- Low blood sugar is particularly a concern when semaglutide is used with insulin or certain other diabetes medicines. Discuss symptoms and your medication combination with your prescriber.
- Keep moving, even lightly. A walk around the block sounds like nothing when you are exhausted. It helps more than staying on the couch does, especially when the fatigue is metabolic rather than physical.
- If nausea is making all of the above feel impossible, tell your provider. There are ways to manage it. You should not be rationing food and water because no one addressed the nausea.
When to Actually Call Someone
Most of what people experience is dull and manageable and fades. But reach out to your provider if:
- The tiredness is severe enough that you cannot get through a normal workday, take care of your kids, or handle basic things
- Fatigue that persists, worsens or interferes with daily life
- It comes with dizziness, a fast or uneven heartbeat, or muscle weakness
- It gets dramatically worse after a dose increase and does not settle within a week or two
Not to scare you. Just to be clear that pushing through is not always the right answer, and a good provider will want to know.
One More Thing Worth Saying
Semaglutide works. For a lot of people it works better than anything they have tried before. But it is a real medication making real changes to how your body handles hunger, digestion, and blood sugar. Some adjustment period is part of the deal. Knowing what that looks like makes it a lot easier to get through the beginning without stopping prematurely, which is where most people lose ground.
Questions About Semaglutide? Wade’s Care First Has Answers.
Charles Wade, FNP-BC offers culturally sensitive, Medical Weight Management care including semaglutide management through telehealth in Arizona, Florida, Illinois, Indiana, Kentucky, Michigan, Nevada, and New York. If you are thinking about starting, currently on it and hitting questions your provider has not answered, or just want a straight conversation about whether it is right for you, same-day appointments depend on current availability.
Book at wadescarefirst.com
Same-day appointments when available; No waiting room.
Answers connected to this topic.
What are the possible side effects of weight-loss medications?
Side effects depend on the medication prescribed. Common side effects of GLP-1 and related medications include nausea, vomiting, diarrhea, constipation, and abdominal discomfort. Less common but potentially serious complications can occur. Persistent severe abdominal pain, repeated vomiting, or signs of dehydration require prompt medical evaluation. We discuss medication risks and monitoring before treatment.
How often will I need follow-up appointments?
Follow-up frequency depends on your treatment plan, medication use, side effects, and progress. Patients starting or adjusting medication may need closer monitoring. Visits may include weight trends, nutrition habits, treatment response, laboratory results, and medication adjustments when appropriate.
Further reading: accessdata.fda.gov · wegovy.com.



